MAUDE Adverse Event Report: TELEFLEX MEDICAL HORIZON TI SMALL 6/CART 180/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HORIZON TI SMALL 6/CART 180/BOX; CLIP, IMPLANTABLE
Model Number IPN914921
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During use of the device the clips do not hold and jump off (reopened).
 
Additional Manufacturer Narrative
(b)(4).The device history review for the product horizon ti small 6/cart 180/box, lot# 73a2200613.Investigation did not show issues related to the complaint.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one loose clip, one empty cartridge, one lidstock, and two unopened representative samples of 001200 horizon ti small 6/cart 180/box for investigation.The returned samples were visually examined with and without magnification.Visual examination of the returned samples revealed that the clips appear typical.No defects or anomalies were observed.Functional inspection was performed on the returned samples.A lab inventory clip applier was used.All clips were able to properly load into the applier.The clips were able to close properly when applied to over-stressed surgical tubing and did not reopen.No functional issues were found with the returned clips.It is possible that the reported issue was caused by using damaged/misaligned appliers, but this could not be confirmed since the applier was not returned.The ifu for this product, l02428, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a corrective action is not required at this time as there were no functional issues found with the samples that were returned.The reported complaint of "ligation failure-clip reopening" could not be confirmed based on the returned samples.One loose clip, one empty cartridge, one lidstock, and two unopened representative samples were returned.Upon functional inspection, no problems were found as clips could be loaded into the jaws of a lab inventory applier and close when applied to over-stressed surgical tubing without reopening.No functional issues were found with the returned clips.It is possible that the reported issue of "ligation failure-clip reopening" was caused by using damaged/misaligned appliers, but this could not be confirmed since the applier was not returned.Since no functional issues were found with the returned clips and the applier was not returned, the reported issue could not be confirmed.
 
Event or Problem Description
During use of the device the clips do not hold and jump off (reopened).

Brand Name
HORIZON TI SMALL 6/CART 180/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14633439
Report Number3003898360-2022-00223
Device Sequence Number5937112
Product Code FZP
UDI-Device Identifier34026704624745
UDI-Public34026704624745
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN914921
Device Catalogue Number001200
Device Lot Number73A2200613
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown